# SDR BIER20160531001

- Difficulty date: May 26, 2016
- Submitted: May 31, 2016
- Operation: General aviation
- Aircraft: N1393W
- Make and model: Columb LC42550FG350
- Aircraft serial: 42531
- Aircraft time: 901 hours
- Engine: Cont IO550N
- Engine time: 901 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Cracked
- Location: Nlg
- Part time: 901 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER REPORTED A NOSE WHEEL SHIMMY AND ARRIVED AT REPAIR STATION ON 5/26/2016. ACFT ENTERED INTO REPAIR STATION AND ACFT JACKED.  ALL LANDING GEAR WHEELS AND AXLES INSPECTED FOR SECURITY, NO DEFECTS NOTED ON MAIN LANDING GEAR. FOUND PLAY IN NOSE LANDING GEAR ASSOCIATED WITH NOSE STRUT. NOSE WHEEL FAIRING, WHEEL ASSY AND NLG FORK WAS REMOVED TO GAIN ACCESS TO NOSE STRUT. NOSE STRUT WAS DEPRESSURIZED AND REMOVED FROM ACFT FOR ADDITIONAL EXAMINATION.  AFTER EXAMINING LOWER NLG STRUT PARTS, FOUND A CRACK IN THE STRUT TUBE ASSY, PN 2842104-2.  THE CRACK OCCURRED IN THE TUBE ASSY RECESS AREA WHERE THE LOCKING KEY, PN 2842104-9 PREVENTS THE INNER DAMPING SLEEVE, PN 2842104-13 FROM ROTATING.  PROBABLE CAUSE TO CRACK IS LOWER NOSE STRUT & WHEEL WAS TURNED BEYOND TURN LIMIT OR THE STRUT EXPERIENCED A HARD LANDING.  NO PARTS AVAILABLE THROUGH ACFT MFG OR VENDOR.
